Alert archive / Wyoming / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 13, 2021, 4:54 PM MDT for Weston County, Wyoming. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 4:54 PM MDT (22:54 UTC)
- Expired
- Jun 13, 2021, 6:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Weston County, WY
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:03 PM MDT | HAIL 1.5 | 2 Nw Osage, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 2455 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
959 WUUS53 KUNR 132254 SVRUNR WYC045-140000- /O.NEW.KUNR.SV.W.0050.210613T2254Z-210614T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Rapid City SD 454 PM MDT Sun Jun 13 2021 The National Weather Service in Rapid City has issued a * Severe Thunderstorm Warning for... Northeastern Weston County in northeastern Wyoming... * Until 600 PM MDT. * At 453 PM MDT, a severe thunderstorm was located near Osage, or 16 miles northwest of Newcastle, moving east at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of northeastern Weston County, near Osage. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4392 10477 4407 10477 4412 10426 4393 10423 TIME...MOT...LOC 2253Z 262DEG 10KT 4402 10444 HAIL...1.00IN WIND...<50MPH $$ JC
2 follow-up statements
800
WWUS53 KUNR 132315
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
515 PM MDT Sun Jun 13 2021
WYC045-140000-
/O.CON.KUNR.SV.W.0050.000000T0000Z-210614T0000Z/
Weston WY-
515 PM MDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN WESTON COUNTY...
At 515 PM MDT, a severe thunderstorm was located 7 miles south of
Upton, or 23 miles northwest of Newcastle, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Osage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4392 10477 4407 10477 4412 10426 4393 10423
TIME...MOT...LOC 2315Z 260DEG 13KT 4399 10464
HAIL...1.00IN
WIND...60MPH
$$
JC253
WWUS53 KUNR 132326
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
526 PM MDT Sun Jun 13 2021
WYC045-140000-
/O.CON.KUNR.SV.W.0050.000000T0000Z-210614T0000Z/
Weston WY-
526 PM MDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN WESTON COUNTY...
At 525 PM MDT, a severe thunderstorm was located 8 miles south of
Upton, or 22 miles northwest of Newcastle, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Osage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4392 10477 4407 10477 4412 10426 4393 10423
TIME...MOT...LOC 2325Z 262DEG 9KT 4399 10462
HAIL...1.50IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:09 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 13, 3:09 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 309 PM MDT Sun Jun 13 2021 .DISCUSSION...(This Evening Through Sunday) Issued at 237 PM MDT Sun Jun 13 2021 Strong upper ridge axis is building over the northern Plains with warm air advection moving toward the forecast area. Very small wave embedded in southwest flow moving into southwestern WY may trigger some thunderstorms over extreme southern SD this evening, where 2000-3000 j/kg CAPE and steep lapse rates exist, although higher potential will be in NE. An isolated thunderstorm may still develop over the southern Black Hills. Surface boundary is slowly sinking southward through southern SD as evident of the northward moving CU field with the higher dewpoints and southwest winds stopped at the boundary with northeast winds and lower dewpoints to the north. Heights build over the northern Plains through Tuesday as upper trof deepens over the northwestern US. Next wave rides up southwest flow into northeastern WY tomorrow afternoon for isolated thunderstorms again ahead of lee trof. Ridge flattens as the upper low tracks across southern Canada with cold front moves through Wednesday, with temperatures cooling. && .AVIATION...(For the 18Z TAFS Through 18Z Monday) Issued At 1102 AM MDT Sun Jun 13 2021 Mainly VFR conditions expected through the TAF period. Isolated to scattered thunderstorms will be possible into the evening hours, mainly from the Black Hills eastward and southward, with local MVFR conditions. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...55 AVIATION...Johnson
Hazardous weather outlook, Jun 13, 4:23 AM MDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 423 AM MDT Sun Jun 13 2021 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-141300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 423 AM MDT Sun Jun 13 2021 /523 AM CDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today, mainly late this afternoon and early this evening from the Black Hills into far southern South Dakota. Isolated strong storms with some hail and gusty winds may occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a marginal risk of severe thunderstorms from northeast Wyoming into far western South Dakota later Monday afternoon and evening. Large hail and damaging winds will be the main risk. Hot weather is expected Monday through Wednesday with highs well into the 90s to around 100 degrees. Near critical fire weather conditions may occur Monday due to very low relative humidities and breezy southeast winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Special weather statement, Jun 13, 4:09 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Rapid City SD 409 PM MDT Sun Jun 13 2021 WYZ058-132245- Weston WY- 409 PM MDT Sun Jun 13 2021 ...STRONG THUNDERSTORM OVER NORTH CENTRAL WESTON COUNTY... At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Upton, or 22 miles northwest of Newcastle, moving east at 10 mph. Penny size hail will be possible with this storm. Locations impacted include... Osage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && LAT...LON 4391 10470 4404 10470 4413 10445 4392 10440 TIME...MOT...LOC 2209Z 252DEG 8KT 4399 10460 JC
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:09 PM MDT | Special Weather Statement | UNR | Weston | 36 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.